When I had botox 8 months ago for crows feet i had severe bruising as though there was fluid in the bruise below the eye. I still have a crooked smile and tightness on the one side of the face. Will my mouth recover as i said it is now 8 months since the botox. Thank you
8 Months Post Botox: Mouth Still Not Working Properly on One Side when Smiling
Doctor Answers 6
Should not have issues with mouth 8 months after Botox.
I have used Botox to soften lines and wrinkles of the face and forehead for over 20 years and IMHO, the effects of the Botox would typically last 3-4 months, not 8. If you had a bruisng or a hematoma, some of what your are seeing may be a result of that. The Botox should be long gone by now.
Have a question? Ask a doctor
Botox Side Effects after 8 Months?
Hi Barb. It's unlikely that the Botox would still be active in your system after 8 months. Your issue may or may not be related to the injection procedures but in either case you should be evaluated by your injecting physician, a facial plastic surgeon and possibly even your general practitioner.
Botox Problems Rarely Persist over 4-5 Months
Botox is typically a very safe and predictable medication, which only lasts 4 months or so in most people. Therefore, problems persisting for 8 months after a treatment are likely not still due to the effect of the Botox medication itself, which has almost certainly worn off.
I would certainly seek consultation with a facial plastic surgeon to evaluate the problem. There are several different problems which could account for your symptoms. A thorough history and physical exam will probably ascertain the problem and help direct you towards a solution. Once you ascertain exactly what is going on, your doctor should be able to tell you how quickly you might expect to regain full function. Best wishes, MKB.
You might also like...
It is unlikely that BOTOX alone could account for all of these changes after 8 months.
It is reasonable to have an assessment for what is going on. I would recommend seeing a facial plastic surgeon. It is possible that you suffered some type of muscle contraction from disuse atrophy. You might benefit from some type of customize physical therapy to address this if this is in fact the issue.
Botox's effect is temporary
Without commenting on your precise results, as the Botox effect can be different from area to area. Botox however, does not last more than four months. You should see your doctor to evaluate your concerns.
Botox migration after bruising
Sounds like when you had your Botox injection a large artery or vein was injured by the need which caused alot of swelling and bruising. Because of the swelling, the Botox migrated down to the zygomatic muscle which lifts the corner of your mouth, allowing you to smile. This complication can also occur when the Botox is placed to low when injecting the crow's feet. Although, 8 months seems like a long time, the effect should wear off soon.
These answers are for educational purposes and should not be relied upon as a substitute for medical advice you may receive from your physician. If you have a medical emergency, please call 911. These answers do not constitute or initiate a patient/doctor relationship.